Volume 2, issue 2 (2002)

Download this article
For printing
Recent Issues

Volume 20
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Groups generated by positive multi-twists and the fake lantern problem

Hessam Hamidi-Tehrani

Algebraic & Geometric Topology 2 (2002) 1155–1178
Bibliography
1 S Bachmuth, H Mochizuki, Triples of $2\times 2$ matrices which generate free groups, Proc. Amer. Math. Soc. 59 (1976) 25 MR0412272
2 J S Birman, Braids, links, and mapping class groups, Annals of Mathematics Studies 82, Princeton University Press (1974) MR0375281
3 M Dehn, Papers on group theory and topology, Springer (1987) MR881797
4 , Travaux de Thurston sur les surfaces, Astérisque 66, Société Mathématique de France (1979) 284 MR568308
5 H Hamidi-Tehrani, Z H Chen, Surface diffeomorphisms via train-tracks, Topology Appl. 73 (1996) 141 MR1416757
6 J Hass, P Scott, Shortening curves on surfaces, Topology 33 (1994) 25 MR1259513
7 A Ishida, The structure of subgroup of mapping class groups generated by two Dehn twists, Proc. Japan Acad. Ser. A Math. Sci. 72 (1996) 240 MR1435728
8 N V Ivanov, Subgroups of Teichmüller modular groups, Translations of Mathematical Monographs 115, American Mathematical Society (1992) MR1195787
9 N V Ivanov, Mapping class groups, from: "Handbook of geometric topology", North-Holland (2002) 523 MR1886678
10 D L Johnson, Homeomorphisms of a surface which act trivially on homology, Proc. Amer. Math. Soc. 75 (1979) 119 MR529227
11 F Klein, Neue Beiträge zur Riemann'schen Functionentheorie, Math. Ann. 21 (1883) 141 MR1510193
12 D Margalit, A lantern lemma, Algebr. Geom. Topol. 2 (2002) 1179 MR1943337
13 M Scharlemann, Subgroups of $\mathrm{SL}(2, \mathbb{R})$ freely generated by three parabolic elements, Linear and Multilinear Algebra 7 (1979) 177 MR540952